# SDR FQAR20150516036

- Difficulty date: May 16, 2015
- Submitted: May 19, 2015
- Operation: General aviation
- Aircraft: N434PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496064
- Aircraft time: 9,280 hours
- Engine: Lyc O360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 5343 · Fuselage, Landing Gear Attach Fittings
- Part: Trunnion
- Part number: 67054003
- Condition: Cracked
- Location: Nlg
- Component: Nose Gear Assy, Piper
- Component part number: 67100013
- Stage of operation: IN
- How discovered: D
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE MAINTENANCE, PAINT ON THE UPPER TRUNNION BELOW/FORWARD OF THE DRAG LINK ATTACHMENT LUG WAS FOUND TO BE DISTURBED.  AFTER PAINT REMOVAL, THE PRESENCE OF A CRACK WAS CONFIRMED BY DYE PENETRANT.  THE CRACK WAS FOUND TO EXTEND FORWARD TO THE EDGE OF THE MATERIAL ADJACENT TO WHERE THE LOWER STRUT IS INSTALLED. THE NLG ASSY, INCLUDING THE TRUNNION, HAD BEEN INSTALLED ON THE ACFT IN AUGUST 2010 AND  HAD UNDERGONE 6,933 LANDINGS AT THE TIME THE CRACK WAS DISCOVERED.
